Alert archive / California / Wind Advisories in 2019
Wind Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 7, 2019, 3:35 AM PST for San Bernardino County, California. It took effect at Mar 8, 2019, 5:15 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 3:35 AM PST (11:35 UTC)
- In effect from
- Mar 8, 2019, 5:15 AM PST
- Expired
- Mar 8, 2019, 10:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
461 WWUS75 KVEF 071135 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 335 AM PST Thu Mar 7 2019 CAZ523-525-072345- /O.NEW.KVEF.WI.Y.0013.190308T1600Z-190309T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 335 AM PST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 8 AM to 10 PM PST Friday. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Windy contions will develop in the Western Mojave Desert and Morogo Basin area late this afternoon and continue through early Friday morning then increase and remain strong through the Friday evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
432 WWUS75 KVEF 072222 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 222 PM PST Thu Mar 7 2019 CAZ523-525-081200- /O.CON.KVEF.WI.Y.0013.190308T1600Z-190309T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 222 PM PST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY... * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Windy conditions will increase overnight, with gusts to 35 mph likely. Winds will then increase again Friday morning and remain strong at 40 to 50 mph through Friday evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
937 WWUS75 KVEF 081156 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 356 AM PST Fri Mar 8 2019 CAZ523-525-090000- /O.CON.KVEF.WI.Y.0013.190308T1600Z-190309T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 356 AM PST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. Locally higher gusts are possible. * TIMING...Winds will then increase this morning and remain strong through this evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
165 WWUS75 KVEF 081315 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 515 AM PST Fri Mar 8 2019 CAZ523-525-090600- /O.EXT.KVEF.WI.Y.0013.190308T1315Z-190309T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 515 AM PST Fri Mar 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph. Locally higher gusts are possible. * TIMING...Winds will continue to increase this morning and remain strong through this evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
269 WWUS75 KVEF 090540 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 940 PM PST Fri Mar 8 2019 CAZ523-525-090645- /O.EXP.KVEF.WI.Y.0013.000000T0000Z-190309T0600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 940 PM PST Fri Mar 8 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Breezy conditions will continue through the late evening but wind gusts will fall below 40 mph for the remainder of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 6, 7:30 PM PST, 8 hours 5 minutes earlier.
Area forecast discussion, Mar 6, 7:30 PM PST, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 730 PM PST Wed Mar 6 2019 .SYNOPSIS...After a precipitation and winds dissipate tonight and Thursday, another storm is expected over the area Friday. This will bring chances for showers, breezy winds and cooler temperatures that will linger over the weekend into early next week. && .UPDATE...The forecast remains on track with the moist Pacific storm system exiting to our east this evening. A few residual showers persist across Northern Mohave county and the Spring Mountains but any additional precipitation will be insignificant. Heavier snowfall persists over the Sierra but should begin to taper off in the next few hours as ridging aloft begins building in and stronger subsidence takes over. Will let the Winter Storm Warning in the Sierra ride through 10pm. Will be keeping a close eye on the downslope winds in the Springs and Sierra tonight as there is some potential for stronger winds to surface overnight. However, thus far the winds have been fairly unimpressive, likely limited by a lack of stronger stability aloft. Nonetheless, a few gusts of 50 mph or more will be possible overnight downwind of the Spring Mountains (especially Red Rock, and far west Las Vegas Valley) as well as along the US-395 corridor south of Independence through the early morning hours. -Outler- && .SHORT TERM...Tonight through Thursday Night. Precipitation is expected to slowly dissipate through the evening. Hires models want to clear things out abruptly, however based on radar trends and mesoscale analysis this afternoon, having a hard time believing this. Satellite shows cooling cloud tops and continued a continued AR moisture stream, so lingered precipitation chances through at least 00Z for many locations in the I-15 corridor to the south and east. Afternoon precipitation should be lighter and more scattered than what we saw this morning though, so lower impact weather is anticipated. Drier air will push in this evening as we lose forcing aloft, so precipitation should end in most locations through tonight. The exception would be in northern Lincoln and Mohave counties where some continued light showers are possible. Precipitation should also continue to flow over the Sierra Crest through midnight, and continued the winter storm warning. With much of the precipitation ending soon, and the heaviest rainfall already ended, cancelled the flash flood watch at this time. Breezy winds have been reported across the region this afternoon. Winds have been sub-advisory levels so far, even in the wind advisory area, however guidance shows an increase in winds the next few hours so still anticipate impactful winds in Mohave County. Continued with the wind advisory and made no changes to wind headlines or forecast through tonight. Thursday will dry out decently as weak ridging pushes over the region. A strong 300mb jet will be moving overhead though and may provide enough forcing to squeeze out some more showers in Lincoln and Inyo counties. Moisture will be limited though, so decreased precipitation chances from the previous forecast. By Thursday night, better forcing and moisture arrives ahead of the next low pressure system swings onshore. Both will not be very impressive, so kept the chance for showers from the previous forecast. QPF will be light and therefore no major impacts are anticipated. && .LONG TERM...Friday through Tuesday A system moves through the area Friday but with limited moisture, precipitation amounts should be light. More notable will be breezy to locally windy conditions and cooler temperatures that will be 7- 10 degrees below normal. Otherwise, little change was made to the extended forecast. Models carve out a longwave trough off the west coast with a closed low spending an excessive amount of time over water, giving it time to potentially tap tropical moisture. Models dig the low southward to northern Baja but then differ with the evolution beyond Monday afternoon and whether it will bring impactful weather to our CWA. Temperatures are forecast to remain below normal through this period. && .AVIATION...For McCarran...Southwest winds continue this evening, which will likely decrease overnight. While showers are decreasing and ceilings are improving, mid-level moisture plume still aimed at the region will keep clouds around into Thursday. Turbulence remains a hazard through the period with icing potential decreasing overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Rain is decreasing across the region, though clouds around 10 Kft will linger for much of the overnight. Thunderstorms on the windward side of the Sierra Nevada will decrease after sunset, and are not likely to cross over to the eastern Sierra at any time. South to southwest winds will continue for Thursday, with speeds less than Wednesday's. Turbulence remains a hazard for much of the TAF period, with icing potential decreasing tonight as the rain ends. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolf LONG TERM....Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.